WELCOME TO THE COMMUNITY: This Patient-To-Patient Community is for discussions relating to Bleeding Disorders. There are many types of blood disorders, including: bleeding disorders, platelet disorders, hemophilia and anemia.
I have a blood clot in wrist after septoplasty surgery, have question
Hello, I am a 31 year old male, I just had a surgery 7 days ago for my septum. When I got home I noticed a hard vein that was sore in my forearm in the same arm the iv was put in. I waited a few days then decided to get it checked out, the walk in clinic I went to transferred me to ER on the weekend for an ultrasound (because they couldn't do it there) which found a "superficial vein thrombosis" and phlebitis in my left forearm above my wrist. They sent me home and told me to talk aspirin or ibuprofen for the pain. My nose doctor said not to do it with the septoplasty/nose healing and just take tylenol. I was doing okay until today, It feels like the nerve deep under my bicep by the bone is pinched and I can feel it up my arm. Like if you were to dig your finger under your armpit and press on the bone/nerve, that is the sensation. So I went to my primary care who said she wanted to put me on a blood thinner for it. She called my nose doctor but he wanted her to wait until monday (4 days) so now she scheduled me with a hemotologist monday. My arm is not swollen looking, but this pinched nerve feeling all the way up my arm is deep, not severe. The spot on my hand where the iv was inserted is suddenly sore today, and that spot is randomly swollen a little. Should I wait until monday, or go get another ultrasound? what do you guys recommend I do and what is the outcome for svt's in the forearm. Thank you.
It appears as through the SVT has progressed and caused inflammation of the whole vein. Hence you have pain along the vein and have now started to have swelling. Treatment includes non-steroidal anti-inflammatory drugs, pain killers, antibiotics, blood thinners and anti-thrombolytics (to dissolve the clots). Along with this, the arm/leg needs to be kept raised on pillows to reduce the swelling. While you may not be able to take the blood thinners, you can be put on antibiotics. Please consult your primary again and review situation with your surgeon. If need be, you will be started on low dose blood thinners. But yes, please get this evaluated again. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.